I have been on Tri-Levlen Birth control for 4 years now, and I suffered from Severe depression (which the dr. is now blamming onthe pill) and I have also gained almost 40 pounds since starting the medication. I have recently switched to Loestrin. My question is to all of those out there that have made a similar switch, or are currently taking Loestrin, to let me know what kinds of side effects you may have suffered from, if any. Did you have trouble losing weight, did you gain more weight on Loestrin? Did you develope skin problems, depression? I'm most concerned about weight gains and loss. Thanks everyone!!
Posts: 1 | From: Wilmington De | Registered: Aug 2005
| IP: Logged |
I never had the mood-related side effects. However I did start on Ortho-TriCyclen to control my periods way back in college. Coupled with some seriously lousy eating habits (dorm food is so bad for you), I gained about 30 pounds.
I changed my prescription to Triphasil the following year and moved out of the dorms. The weight eventually mostly came off. Then I took up a rigorous workout routine and have lost even more weight. I'm back to what I weighed when I was 16 (before i ever started on birth control pills).
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.